Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: D2 antagonism Quintal

Posted by yxibow on March 19, 2008, at 3:14:33

In reply to Re: D2 antagonism kieran2585, posted by Quintal on March 17, 2008, at 16:22:17

> Dopamine antagonism is the last thing you need IMHO if you're suffering from apathy and anhedonia. Try a dopamine *agonist* (Mirapex, Ropinirole etc.) instead. A dopamine reuptake inhibitor like Wellbutrin or Ritalin may also be helpful. The most serious side effects of atypicals are diabtetes, obesity, heart disease and movement disorders. Not to be taken lightly.
>
> Q

That's not necessarily true, and true dopamine agonists like bromocriptine can cause psychosis.

Its sort of a blanket statement of atypicals -- yes, they can cause diabetes, obesity, and heart disease in those who have high cholesterol in their family and who don't moderate their intake (that goes for any medication that increases weight).

But I believe its sort of an old view on neuroleptics.

It is now widely accepted that the average risk on typicals -- is about 5% per year up to a nebulous lifetime of 25% for TD, and this isn't even clear.

Atypicals, are around 1% probably for the most strongest such as Risperdal which to date has been the only one to produce measurable amounts of tardive symptoms.

Zyprexa and Seroquel are around 0.1% and for a lot of people the benefit outweighs the risk.

I'm not being Pollyanna and saying that there aren't risks in neuroleptics, and that individual genetics can determine reactions to medication, be it neurological or physical, but some people are rather dramatically stabilised on the aforementioned two medications.

As for the poster, who knows why they are experiencing apathy and anhedonia. The root causes have to be explored by -their- doctor.

If those are the only symptoms, well, maybe an antidepressant and/or mood stabilizer is what they need. But sometimes even low dosages of APs also augment this. Lamictal is also a good augmenters.

There are many paths and generalizing a particular class of medication which a number of people need to take I don't think is particularly helpful but you're quite entitled to your belief. I certainly wouldn't advocate -taking- them either, but I personally have a lot of need at the moment too, unfortunately. Sometimes we find ourselves in predicaments where the benefits outweigh the risks. So I may be projecting, but there are others on here who for their own -particular- condition find themselves needing to take them as well as much as we would all like to throw our medicine chest out the window at times I think

-- tidings

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:818350
URL: http://www.dr-bob.org/babble/20080316/msgs/818751.html